MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 36IN 2-0 S/A CT-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 36IN 2-0 S/A CT-1; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP345H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 9/10/2025.H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, the following was obtained: - did the reported issue contribute to any patient adverse consequences? - was the needle piece(s) retrieved during the same procedure? - were x-rays taken to locate the needle piece(s)? - what measures were implemented to retrieve the broken piece? - was there any additional tissue damage resulting from the search for the needle piece? - what is the current status of the patient? - unable to identify the lot #: 90220l.Could you kindly confirm the lot number, please? 106gxb.--received information as following from sales rep via phone today.Please refer to the event description, other information requested is unknown.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent a vaginal delivery on (b)(6) 2025 and suture was used.On the evening, the patient underwent painless delivery.During the surgery, medical staff sutured the patient, but suddenly the needle broke and fell into the patient's body, causing the surgery to be interrupted.Under the joint search of medical staff, the broken needle was found.After replacing the needle with a new one, the surgery proceeded normally and a live baby girl was born.After the surgery, the hospital will continue to monitor the patient's recovery situation.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 10/6/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6.The following information was received: after investigation, the patient underwent lateral episiotomy suture on (b)(6) 2025.The surgeon used the suture (vcp345h) to perform the perineal tissue suturing in a continuous suturing manner during surgery (the specific suturing tissue level was unknown).During the suturing, the needle broke (the specific broken end length of the needle was unknown), and the broken needle fell into the patient's body.The surgeon immediately visually searched for the broken needle and found it.After removal, the integrity of the needle was checked.After confirming that no foreign body remained in the patient's tissue, a new suture (the specific product information was unknown) was replaced for suturing again.The subsequent surgery went smoothly.This event did not cause any other harm to the patient except for prolonging the surgery time (specific extended time was unknown).No subsequent adverse event reports have been received.

Brand Name
VCL+ VIO 36IN 2-0 S/A CT-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN ANGELO
3348 pulliam st
san angelo TX 76905
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23018078
Report Number2210968-2025-10321
Device Sequence Number9573078
Product Code GAM
UDI-Device Identifier10705031077805
UDI-Public(01)10705031077805(17)300131(10)106GXB
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K132580
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP345H
Device Lot Number106GXB
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2025
Supplement Date Received by Manufacturer09/11/2025
Initial Report FDA Received Date09/10/2025
Supplement Report FDA Received Date10/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown